Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 28, 2017, 7:24 PM CST for 4 counties in Iowa. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 7:24 PM CST (01:24 UTC)
- Expired
- Feb 28, 2017, 8:15 PM CST
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Louisa County, IA
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 7:28 PM CST | HAIL 1 | Houghton, IA | ONE INCH HAIL FROM 728 TO 738 PM CST. |
| Feb 28, 7:40 PM CST | HAIL 0.88 | 3 S New London, IA | PEA TO NICKEL HAIL STARTED AT 740 PM AND CONTINUES AS OF 746 PM CST. |
| Feb 28, 7:49 PM CST | HAIL 1 | 3 S New London, IA | |
| Feb 28, 7:52 PM CST | HAIL 1.5 | 1 Wsw Lowell, IA | DELAYED REPORT. FROM SOCIAL MEDIA. |
| Feb 28, 7:53 PM CST | HAIL 0.25 | 3 Ssw New London, IA | PEA HAIL OCCURRING RIGHT NOW. |
| Feb 28, 7:55 PM CST | HAIL 1.5 | S Danville, IA | FROM FACEBOOK PICTURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:57 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
682
WUUS53 KDVN 010124
SVRDVN
IAC057-087-111-115-010215-
/O.NEW.KDVN.SV.W.0016.170301T0124Z-170301T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
724 PM CST TUE FEB 28 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southern Henry County in southeastern Iowa...
Des Moines County in southeastern Iowa...
South central Louisa County in southeastern Iowa...
Northwestern Lee County in southeastern Iowa...
* Until 815 PM CST
* At 724 PM CST, a severe thunderstorm was located near Salem, or 11
miles south of Mount Pleasant, moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Burlington, Mount Pleasant, West Burlington, New London,
Mediapolis, Danville, Morning Sun, Salem, Middletown, Hillsboro,
St. Paul, Mount Union, Pilot Grove, Lowell, Kossuth, Houghton,
Henry County Fairgrounds, Oakland Mills, Geode State Park and
Sperry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for west central
Illinois...and southeastern Iowa.
LAT...LON 4076 9172 4088 9172 4121 9127 4091 9098
4086 9105 4068 9163
TIME...MOT...LOC 0124Z 235DEG 45KT 4081 9161
HAIL...1.00IN
WIND...<50MPH
$$
RP KINNEY5 follow-up statements
778
WWUS53 KDVN 010134
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CST TUE FEB 28 2017
IAC057-087-111-115-010215-
/O.CON.KDVN.SV.W.0016.000000T0000Z-170301T0215Z/
Henry IA-Des Moines IA-Louisa IA-Lee IA-
734 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR SOUTHERN HENRY...DES MOINES...SOUTH CENTRAL LOUISA AND NORTH
CENTRAL LEE COUNTIES...
At 734 PM CST, a severe thunderstorm was located near St. Paul, or
10 miles south of Mount Pleasant, moving northeast at 50 mph. A
second severe storm was located southwest of Mount Pleasant, also
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, West Burlington, New London, Mediapolis, Danville,
Morning Sun, Salem, Middletown, St. Paul, Mount Union, Pilot Grove,
Lowell, Kossuth, Houghton, Henry County Fairgrounds, Oakland Mills,
Geode State Park, Sperry, Big Hollow Recreation Area and Stephenson
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for west central
Illinois...and southeastern Iowa.
LAT...LON 4093 9165 4121 9127 4091 9098 4086 9105
4074 9159
TIME...MOT...LOC 0134Z 240DEG 42KT 4082 9150
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY771
WWUS53 KDVN 010140
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
740 PM CST TUE FEB 28 2017
IAC111-010149-
/O.CAN.KDVN.SV.W.0016.000000T0000Z-170301T0215Z/
Lee IA-
740 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CST for west central
Illinois...and southeastern Iowa.
LAT...LON 4121 9127 4091 9098 4090 9101 4086 9105
4080 9139 4081 9142 4081 9154 4094 9163
TIME...MOT...LOC 0139Z 234DEG 40KT 4085 9144
$$
IAC057-087-115-010215-
/O.CON.KDVN.SV.W.0016.000000T0000Z-170301T0215Z/
Henry IA-Des Moines IA-Louisa IA-
740 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR SOUTHEASTERN HENRY...DES MOINES AND SOUTH CENTRAL LOUISA
COUNTIES...
At 739 PM CST, a severe thunderstorm was located over Lowell, or 9
miles southeast of Mount Pleasant, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, West Burlington, New London, Mediapolis, Danville,
Morning Sun, Middletown, Mount Union, Lowell, Kossuth, Henry County
Fairgrounds, Oakland Mills, Geode State Park, Sperry, Big Hollow
Recreation Area, Stephenson Park, Pleasant Grove, Beaverdale,
Virginia Grove Recreation Area and Oakland Mills Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1000 PM CST for west central
Illinois...and southeastern Iowa.
LAT...LON 4121 9127 4091 9098 4090 9101 4086 9105
4080 9139 4081 9142 4081 9154 4094 9163
TIME...MOT...LOC 0139Z 234DEG 40KT 4085 9144
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY414
WWUS53 KDVN 010148
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
748 PM CST TUE FEB 28 2017
IAC057-087-115-010215-
/O.CON.KDVN.SV.W.0016.000000T0000Z-170301T0215Z/
Henry IA-Des Moines IA-Louisa IA-
748 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR SOUTHEASTERN HENRY...NORTHERN DES MOINES AND SOUTH CENTRAL LOUISA
COUNTIES...
At 747 PM CST, a severe thunderstorm was located over Danville, or 11
miles east of Mount Pleasant, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters. Half dollar size hail was
reported in Houghton ending at 738 pm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
New London, Mediapolis, Danville, Morning Sun, Mount Union, Lowell,
Kossuth, Geode State Park, Sperry, Prairie Grove, Big Hollow
Recreation Area, Pleasant Grove, Dodgeville, Virginia Grove
Recreation Area, Marsh, Garland, Yarmouth and Stephenson Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4121 9127 4093 9100 4089 9110 4081 9139
4083 9145 4098 9150
TIME...MOT...LOC 0147Z 234DEG 44KT 4090 9134
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY041
WWUS53 KDVN 010157
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
757 PM CST TUE FEB 28 2017
IAC087-010207-
/O.CAN.KDVN.SV.W.0016.000000T0000Z-170301T0215Z/
Henry IA-
757 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4099 9137 4106 9137 4121 9127 4093 9100
4087 9127
TIME...MOT...LOC 0157Z 236DEG 41KT 4097 9121
$$
IAC057-115-010215-
/O.CON.KDVN.SV.W.0016.000000T0000Z-170301T0215Z/
Des Moines IA-Louisa IA-
757 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR NORTHERN DES MOINES AND SOUTH CENTRAL LOUISA COUNTIES...
At 757 PM CST, a severe thunderstorm was located near Mediapolis, or
11 miles northwest of Burlington, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mediapolis, Morning Sun, Kossuth, Big Hollow Recreation Area,
Pleasant Grove, Dodgeville, Garland, Yarmouth, Sperry and Prairie
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4099 9137 4106 9137 4121 9127 4093 9100
4087 9127
TIME...MOT...LOC 0157Z 236DEG 41KT 4097 9121
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY818
WWUS53 KDVN 010207
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
807 PM CST TUE FEB 28 2017
IAC057-115-010216-
/O.EXP.KDVN.SV.W.0016.000000T0000Z-170301T0215Z/
Des Moines IA-Louisa IA-
807 PM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DES MOINES AND SOUTH
CENTRAL LOUISA COUNTIES WILL EXPIRE AT 815 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4099 9137 4106 9137 4121 9127 4093 9100
4087 9127
TIME...MOT...LOC 0206Z 235DEG 45KT 4102 9111
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:00 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 28, 6:00 PM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 600 PM CST Tue Feb 28 2017 ...00z AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CST Tue Feb 28 2017 As of 2 PM...1000mb sfc low positioned between Des Moines and Cedar Rapids. To the SE, incredibly mild and moist late February air mass has overspread E Iowa/NW Illinois. Temps are between 65-70 F (dewpoints in the mid/upper 50s) along/south of highway 30. SPC Mesoanalysis displayed 1000-1500 MUCAPE and near 50 kt effective bulk shear over the forecast area, becoming largely sfc-based across SW half of the area. Storms are expected to pop up near or just east of the sfc low close to 3 PM, then spread ENE with time. && .SHORT TERM...(This Evening and tonight) ISSUED AT 330 PM CST Tue Feb 28 2017 Late Afternoon through this Evening: There is a risk for severe thunderstorms along/east of a Sigourney, IA to Galena, IL line. The greatest risk is along and SE of a Kahoka, MO to Geneseo, IL to far SE Whiteside Co. line where the Storm Prediction Center has an enhanced risk. The main threats are damaging winds around 60 mph and hail up to golf ball size. Tornadoes are also possible, especially with the strongest storms which will be supercells. Thunderstorms are forecast to remain scattered, therefore not every location will be impacted by strong or severe storms. Being the last day of February, the synoptic environment is anomalously warm and moist across E Iowa/NW Illinois. Sfc temps and dewpoints in the 60s and upper 50s (respectfully) will push instability into the 1000-2000 J/kg SBCAPE range. The forcing for ascent and shear needed to develop and sustain rotating storms/supercells are present in the form of an approaching sfc low riding along a warm front, and 50 kts of effective deep layer shear. Severe Storm Timing and Risk Areas: LCLs near 500 meters, low LFCs, 30 kts of 0-1 km shear, and SRH near 200 m2/s2 are key ingredients supportive of a tornado risk. One limiting factor, as displayed in forecast hodographs, is marginal directional shear in the lowest 1 km for counties west of the Quad Cities. Forecast storm motion per 850-300mb mean wind and forward propagating Corfidi vectors is WSW to ENE around 50-60 mph. In the counties along and east of the Mississippi R., sfc winds are nearly due south as of the early afternoon and may back to the SSE has convection forms NW of this area. Therefore, the central/east-central counties of the forecast area have the higher risk for tornadic supercells. This is where consecutive runs of the HRRR have been showing a few robust swaths of 2-5 km max updraft helicity from late afternoon supercells it's developing. The greatest uncertainty with respect to storm coverage, or storms affecting portions of the CWA, is with the secondary round that forms along the cold front after 8-9 PM. The HRRR has consistently been congealing this line to the E/SE of the DVN CWA. Uttech .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 339 PM CST Tue Feb 28 2017 Wednesday...Upper trof acrs central IA, while main sfc low rolls northeastward acrs lower MI, will drive secondary def zone type precip band acrs the CWA Wed from west-to-east. Dynamical/top-down cooling to produce rain to wet snow switch over as morning progresses especially along and north of the HWY 20 corridor. But same processes to battle diurnal processes and lingering mild boundary layer for awhile, and main be a rain-snow mix or all rain on it's south flank for awhile. But some signs of heavier snow/ dendritic bursts along and north of HWY 20 and will go with a wet inch to just under 2 inches of snow accum in those far northern areas by Wed evening when the precip pulls out to the east. Less than an inch from HWY 20 on down to HWY 30, with daytime melting and compacting on lingering mild ground temps eating away at true snow. Better snow accum potentail on elevated surfaces. Brisk northwesterly gradient winds of 15 to 25 MPH and gusts to 35 MPH, and highs in most areas in the upper 30s to lower 40s making for a raw day to welcome in March. The far south will make it into the mid 40s with some breaks in the cloud cover. Cool night in the 20s into Thu morning. Thursday and Friday...a weak clipper for a wintry mix of light precip on Thu under broad northwesterlies. then a more organized system utilizing return flow convergence for another mixed precip event Fri night. Saturday and Sunday...Upstream thermal ridge still on track to build east acrs the region over the weekend, with highs in the 50s to low 60s on Sat, warming into the mid to upper 60s on Sunday except north of HWY 30 where it looks cooler. mainly dry until possible light rain system late Sunday into Sunday night. Next Monday and Tuesday...Latest medium range models roll out a large cyclone acrs the Midwest this period, with mild weather and showers/some storms possible on it's mild side late Mon into Mon night. Cooler with rain possibly changing to snow in the north on Tue. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) ISSUED AT 547 PM CST Tue Feb 28 2017 Widely scattered to isolated storms acrs the area will decrease or move out of the VCNTY of most of the TAF sites by 03z this evening, with VFR CIGs in between. Then a frontal passage will switch winds to the northwest and increase, but some risk of lowering MVFR cigs behind the front with embedded rain. Convergent bands of wind may also produce areas of MVFR fog despite northwest winds into early Wed morning. Then rain becoming mixed with wet snow from west to east at CID and DBQ(possibly MLI as well) from mid morning into mid afternoon. Strong northwest sfc winds gusting up to 30 KTs for much of the day, and may reduce VSBYs to temporary IFR levels in the falling snow or rain/snow mix bands from late morning into early afternoon. ..12.. && .HYDROLOGY... Issued at 330 PM CST Tue Feb 28 2017 Many area rivers continue to be on the rise due to recent rainfall locally, and routed water from upstream due to both rainfall and snow melt to the north. Additional rainfall amounts from this afternoon through tomorrow morning will range from around a quarter inch, to over three quarters of an inch. The higher amounts will occur under the thunderstorms and be localized. Taking this all into account and the routed water coming from upstream, with somewhat higher confidence have upgraded the river flood watches to warnings for the Mississippi sites at Rock Island, Muscatine, New Boston, and Keithsburg. Additionally, have upgraded Gladstone and Burlington to Major flood stage by early next week. These southern sites river levels become enhanced from flow input/contribution from the Iowa/Cedar Rivers. Have gone with a river flood watch for Fulton and IL City on the Mississippi with lower confidence that they may just reach flood stage or fall just short late in the coming weekend. As for the tributaries, confidence is high enough in the routed water from upstream along with some rainfall tonight, to upgrade the Wapsipinicon River near De Witt to a flood warning. Forecast has it falling just short of moderate flood stage later Thu night, and will have to watch trends of a possible higher crest getting into the moderate category. Rises near or above action stage still expected on portions of the Iowa and Cedar Rivers, with Conesville on the Cedar cresting now above flood stage. Projected rainfall through Wednesday morning may push both Joslin and Moline on the Rock River above action stage Fri into Sat. ..12.. && .CLIMATE... ISSUED AT 330 PM CST Tue Feb 28 2017 Record Highs for today February 28... Moline.........66 in 2016 Cedar Rapids...64 in 1932 Dubuque........62 in 1895 Burlington.....69 in 1932 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...12 AVIATION...12 HYDROLOGY...12 CLIMATE...Uttech
Hazardous weather outlook, Feb 28, 2:47 PM CST, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 247 PM CST Tue Feb 28 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-012100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 247 PM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT This afternoon and evening, a strong cold front will sweep across the outlook area. Scattered severe storms are likely. The primary threats are hail around golfball size and damaging wind gusts around 70 mph. Isolated tornadoes are also possible. Severe weather is most favored from 3 pm to 10 pm. Storm speeds around 50 mph will leave little time to take shelter. Remain alert for later statements and warnings. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Snow showers are likely across east central Iowa and northwest Illinois Wednesday. Accumulations around an inch or two are possible along the highway 20 corridor. This will cause slick roads and brief periods of low visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening. RP Kinney
In the hours before
Local storm report, Feb 28, 7:03 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL DEWITT 41.82N 90.55W
02/28/2017 M0.25 INCH CLINTON IA LAW ENFORCEMENT
&&
DCLocal storm report, Feb 28, 7:08 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 4 SSW CLINTON 41.79N 90.26W
02/28/2017 M1.00 INCH CLINTON IA CO-OP OBSERVER
DELAYED REPORT. A MIXTURE OF PEA...NICKEL...AND QUARTER
SIZED HAIL.
&&Local storm report, Feb 28, 7:10 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 4 SSW CLINTON 41.79N 90.26W
02/28/2017 M1.00 INCH CLINTON IA CO-OP OBSERVER
DELAYED REPORT. A MIXTURE OF PEA...NICKEL...AND QUARTER
SIZED HAIL. HAIL OCCURRED 418-421 PM CST.
&&Local storm report, Feb 28, 7:11 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 SSW CLINTON 41.79N 90.26W
02/28/2017 E0.88 INCH CLINTON IA CO-OP OBSERVER
DELAYED REPORT. SECOND ROUND OF HAIL PEA TO NICKEL SIZED
510-514 PM CST.
&&Local storm report, Feb 28, 7:23 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
723 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL MCCAUSLAND 41.74N 90.45W
02/28/2017 E0.88 INCH SCOTT IA PUBLIC
DELAYED REPORT. PEA TO NICKEL SIZED HAIL. FROM FACEBOOK.
&&Local storm report, Feb 28, 7:24 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL BONAPARTE 40.70N 91.80W
02/28/2017 M0.75 INCH VAN BUREN IA TRAINED SPOTTER
PEA TO DIME SIZED HAIL. HAIL FELL FOR 10 TO 15 MINUTES,
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:05 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Muscatine | 40 min |
| Feb 28, 6:37 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 53 min |
| Feb 28, 8:22 PM CST | Severe Thunderstorm Warning | DVN | Scott | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.